Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 409, NWS Shreveport, LA

July 13, 2008Bowie County, Cass County, Morris County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 13, 2008, 4:35 PM CDT for Bowie County, Cass County, Morris County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2008, 4:35 PM CDT (21:35 UTC)
Expired
Jul 13, 2008, 5:30 PM CDT
In force
55 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bowie County, TX, Cass County, TX, Morris County, TX

The radar

The Shreveport radar (KSHV), 105 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:58 PM CDT, 37 minutes earlier.

Area forecast discussion, Jul 13, 3:58 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
358 PM CDT SUN JUL 13 2008

.DISCUSSION...
NORTHEAST WINDS HAVE NOSED INTO THE NW CORNER OF THE CWA WITH SOME
GUST TO 20 MPH OR SO. PLENTY OF HEAT AND POOLING DEW POINTS IN NE
TX HAS SEEN A FAIR AMOUNT OF TSTM DEVELOPMENT IN THE LAST HOUR.
EXPECT THIS ACTIVITY TO SPREAD SE WITH OUTFLOW ASSIST WELL INTO
THE EVENING HOURS WITH DECREASING POPS AFTER MIDNIGHT. STILL
FAIRLY WARM TONIGHT...BUT A SLIGHT COOLING TREND ON LOWS WILL
UNFOLD AS LOWER DEW POINTS WORK INTO THE AREA OVER THE NEXT 24
HRS. LITTLE CHANGE IN SHORT OR LONG TERM...ASIDE FROM POPS OVER
THE SW CORNER OF THE CWA EARLY IN THE WEEK AS THIS AREA WILL
REMAIN BETWEEN THE SW RIDGE AND NORTHEASTERN TROUGH WITH SOME LIGHT NW
FLOW OF SORTS. MAV/MEX BLENDED INTO SOME OF EXTENDED AND THE REST
ALMOST LEFT INTACT. /24/

&&

.AVIATION...
WEAK FRONT CONTINUES TO MOVE SLOWLY SOUTH AS OF EARLY AFTERNOON AND
HAS BROUGHT A WIND SHIFT TO A NORTHERLY DIRECTION AS FAR SOUTH AS
INTERSTATE 20. THE FRONT WILL GRADUALLY SINK TO A AEX TO LFK LINE
BY 14/06Z AND BECOME STATIONARY. WINDS WILL CONTINUE TO SHIFT
SLOWLY...BECOMING NORTHEAST MOST AREAS AT 5 TO 10 KNOTS BY MIDNIGHT.
ISOLATED CONVECTION NORTH OF THE FRONTAL BOUNDARY IN SOUTHEAST
OKLAHOMA AND SOUTHWEST AR CONTINUES TO DISSIPATE AS OF EARLY
AFTERNOON. REDEVELOPMENT POSSIBLE THIS AFTERNOON FURTHER SOUTH...
CLOSER TO THE FRONTAL BOUNDARY...AS ANOTHER SHORT WAVE IN THE
NORTHWEST FLOW ALOFT MOVES ACROSS THE REGION. CONVECTION SHOULD
REMAIN SCATTERED AT BEST...AND EXPECTED IN A WINDOW FROM AROUND 22Z
TO 06Z...MAINLY NORTHEAST TEXAS AND NORTH LOUISIANA. FLIGHT
CONDITIONS OUTSIDE OF ANY CONVECTION EXPECTED TO REMAIN MOSTLY VFR.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  93  70  96 /  30  20  10  10
MLU  71  92  66  95 /  20  10  10  10
DEQ  67  93  65  94 /  20  10  10  10
TXK  71  92  67  93 /  30  10  10  10
ELD  69  93  64  95 /  30  10  10  10
TYR  73  94  72  95 /  30  20  20  20
GGG  72  93  70  95 /  30  20  20  20
LFK  74  93  72  96 /  30  30  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24/14
Hazardous weather outlook, Jul 13, 12:00 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN JUL 13 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SUN JUL 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS
EVENING AS A COLD FRONT MOVES THROUGH THE FOUR STATE AREA. ANY
THUNDERSTORMS THAT DO DEVELOP MAY BE ACCOMPANIED BY FREQUENT
LIGHTNING AND HEAVY RAINFALL...BUT NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

24

In the hours before

Special weather statement, Jul 13, 4:03 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
403 PM CDT SUN JUL 13 2008

ARZ059-OKZ077-TXZ096-097-108-111-112-132200-
BOWIE-CASS-FRANKLIN-LITTLE RIVER-MCCURTAIN-MORRIS-RED RIVER-
403 PM CDT SUN JUL 13 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 500 PM CDT FOR THE FOLLOWING
COUNTIES
IN SOUTHWEST ARKANSAS
     LITTLE RIVER

IN SOUTHEAST OKLAHOMA
     MCCURTAIN

IN NORTHEAST TEXAS
     RED RIVER...BOWIE...FRANKLIN...MORRIS AND CASS

INCLUDING THE FOLLOWING LOCATIONS
     BOXELDER...DALBY SPRINGS...DE KALB...HOOKS...MAUD...NASH...NEW
     BOSTON...REDWATER...SIMMS...TEXARKANA...US 259 AND I 30
     INTERSECTION...WRIGHT PATTMAN LAKE AND WAKE VILLAGE

AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DE KALB...MOVING SOUTHEAST AT 15 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
SEEK SHELTER INDOORS...AS FREQUENT CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM.

LAT...LON 3338 9515 3370 9476 3355 9407 3326 9406
      3310 9427 3327 9482 3339 9483 3340 9488
      3340 9500 3339 9504 3340 9509 3339 9512
      3337 9512
TIME...MOT...LOC 2103Z 307DEG 9KT 3346 9465

14

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 4:03 PM CDTSpecial Weather StatementSHVBowie57 min
Jul 13, 5:23 PM CDTSevere Thunderstorm WarningSHVCass, Marion67 min
Jul 13, 5:57 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Upshur63 min
Jul 13, 6:14 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.